| Catalog Number |
RBY4C0305 |
| Medical Device Problem Codes |
Device Damaged Prior to Use (2284); Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
07/27/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
During preparation for a coil embolization procedure, the hospital technician found that the distal end of the ruby coil's pusher assembly was bent upon removal from the packaging.The damage to the ruby coil was found prior to use.Therefore, the ruby coil was not used in the procedure.The procedure was completed using a new ruby coil.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 5.0 cm from the proximal end.The pusher assembly was bent approximately 11.0 cm from the proximal end.The embolization coil was intact with the distal detachment tip (ddt) of the pusher assembly.The embolization coil was undamaged.Conclusion: evaluation of the returned ruby coil confirmed the device was kinked on its proximal end.Further evaluation also revealed a bend on proximal end of the device.The kink and bend were at the proximal end of the pusher assembly near where the pusher assembly is locked into the packaging hoop.If the device is forcefully mishandled during removal from packaging, damage such as this may occur.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.